Prozac, low dose, causing weight gain and water retention?

Discussion in 'Fibromyalgia Main Forum' started by ksp56, Feb 17, 2006.

  1. ksp56

    ksp56 Member

    I am on Prozac, 10mg, every other day. I know it can cause weight gain, but thought I was safe on low dose, and not using daily.

    In the two weeks, I have gained two pounds and this is with watching my food intake strictly. I also am retaining water and my rings feel tight. I am post menapause, so it doesn't have anything to do with menstrual bloating. I hardly eat any salt.

    If any of you have experienced this, would you please share?

    It has helped boost my mood, in conjuction with my Wellbutrin. I love how they tell you there will be no weight gain! HA! Prozac is in the same family as Zoloft, etc., which caused me to gain 25 pounds in less than 2 months!

    Look forward to hearing from you!

    Kim
    [This Message was Edited on 02/17/2006]
  2. ilovecats94

    ilovecats94 New Member

    I was told it would decrease weight, but I have gained like 80 pounds since I started it. It doesn't make me retain fluid, though.

    I'm struggling to lose weight and have lost 15 pounds in less than a year. But I had hoped to lose a lot more than that. It is really hard being diabetic and on insulin (which causes weight gain too) and losing weight.

    I don't know what is causing me to gain weight, the Prozac, insulin, both or the lack of exercise due to the FMS pains.

    Hugs,
    Faye
  3. 69mach1

    69mach1 New Member

    than bam it came on with a vengnace and my psychiartrist that is typical...i tried it three times and the same effect...so needless to say i am not on that one

    jodie
  4. ellikers

    ellikers New Member

    I am on prozac too and I've gained a bit of weight since being on it .... Not much, but I was small before ... but I could be just getting healthier too. It's hard to tell.

[ advertisement ]